How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. A.S. Desai Your Own Question
Dr. A.S. Desai
Dr. A.S. Desai, Ophthalmologist
Category: Eye
Satisfied Customers: 2398
Experience:  MS Ophthalmology with 13 years of surgical expereince
Type Your Eye Question Here...
Dr. A.S. Desai is online now
A new question is answered every 9 seconds

I recently traveled overseas ... spending a lot of time on

This answer was rated:

I recently traveled overseas ... spending a lot of time on an airplane. For the past week since I have gotten back my eyes (one more than the other) have been extremely dry. I have foreign body sensation mainly in one eye but nothing is in them. I have been using OTC eye drops and it is not helping.

I also suffer from allergies to dust, mold, pollen, and my cat. I take allegra daily for them, but still have some allergy symptoms. Also I am taking Lexapro 20 mg for anxiety/depression, loestrin 1.5/30, and a multi vitamin.

What can I do for my eyes?

Hello Jessica,

Thank you for the question.I am Dr.A.S.Desai and I look forward to assisting you .

Which are the OTC eye drops that you have already tried so far?

Apart from foreign body sensation, is there any associated redness of eye / itching sensation in the eyes/ do you feel like rubbing them a lot/ any discharge ?

Is there any watering or excessive tearing from eyes / burning sensation?

Do you wear contact lenses?

I look forward to your replies.

Thank you

Customer: replied 3 years ago.
No, sometimes I feel like rubbing them but that is it. It feels like dust or something is in there. It isn't too bad when I wake up but gets worse later in the day. I've been using refresh optive lubricant drops as needed.
Hello Jessica,

Thank you for the reply and additional information.

It looks like the lubricant eye drop has not be sufficient and you would need a more specific antihistaminic eye drop such as Pataday (olopatadine), 1 drop twice a day, for 4 weeks. The foreign body sensation could be due to papillae which are seen in case of allergic conjunctivitis. It is a prescription eye drop and would need your doctor's prescription.
Dr. A.S. Desai and other Eye Specialists are ready to help you

Related Eye Questions